Alert archive / Montana / High Wind Warnings in 2025

High Wind Warning 11, NWS Great Falls, MT

February 26, 20259 counties in Montana

NWS Great Falls, MT issued this high wind warning at Feb 26, 2025, 1:28 PM MST for 9 counties in Montana. It took effect at Feb 27, 2025, 5:00 AM MST. It was in force for 15 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 26, 2025, 1:28 PM MST (20:28 UTC)
In effect from
Feb 27, 2025, 5:00 AM MST
Expired
Feb 27, 2025, 8:00 PM MST
In force
15 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Chouteau County, MT, Glacier County, MT, Hill County, MT, Lewis and Clark County, MT, Liberty County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 85 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 7:00 AM MSTNON-TSTM WND GST 552 Se Browning, MTMesonet station MTBWG Browning (MT DOT).
Feb 27, 7:00 AM MSTNON-TSTM WND GST 578 Wsw Saint Mary, MTMesonet station SNPMT Sunpoint.
Feb 27, 7:00 AM MSTNON-TSTM WND GST 578 Wsw Saint Mary, MTMesonet station SNPMT Sunpoint.
Feb 27, 10:15 AM MSTNON-TSTM WND GST 517 Sw Havre, MTHavre Montana mesonet.
Feb 27, 11:00 AM MSTNON-TSTM WND GST 6017 N Joplin, MTMesonet station GW0625 Joplin 17 North.
Feb 27, 11:00 AM MSTNON-TSTM WND GST 6314 Wsw Saint Mary, MTMesonet station LGPVC Logan Pass (GNP).
Feb 27, 11:00 AM MSTNON-TSTM WND GST 6314 Wsw Saint Mary, MTMesonet station LGPVC Logan Pass (GNP).
Feb 27, 11:25 AM MSTNON-TSTM WND GST 6110 Ese Whitlash, MTMt Lebanon Montana mesonet.
Feb 27, 12:15 PM MSTNON-TSTM WND GST 631 Ene East Glacier Park, MTMesonet station MTBRN Two Medicine Bridge (MT DOT).
Feb 27, 1:20 PM MSTHIGH SUST WINDS 539 Ese East Glacier Park, MTAverage High Sustained wind speed of 53 mph at the Dog Gun Lake Montana mesonet site from 1220 to 1320 local time.
Feb 27, 1:30 PM MSTNON-TSTM WND GST 603 Ese Chinook, MTChinook E Montana Mesonet.
Feb 27, 1:45 PM MSTNON-TSTM WND GST 652 Se Browning, MTMesonet station MTBWG Browning (MT DOT).
Feb 27, 2:15 PM MSTNON-TSTM WND GST 631 Ene East Glacier Park, MTMesonet station MTBRN Two Medicine Bridge (MT DOT).
Feb 27, 2:45 PM MSTNON-TSTM WND GST 6114 W Bynum, MTMesonet station DELMT Dellwo (MCSCN).
Feb 27, 3:21 PM MSTNON-TSTM WND GST 768 Se East Glacier Park, MTMesonet station DCRM8 Deep Creek RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2025-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2025-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

882 
WWUS75 KTFX 262028
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
128 PM MST Wed Feb 26 2025

MTZ301>303-308-271200-
/O.NEW.KTFX.HW.W.0011.250227T1200Z-250228T0100Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern High Plains-
Including the following locations: Saint Mary, Marias Pass, Santa
Rita, Kiowa, Choteau, Logan Pass, Babb, Cut Bank, Ethridge,
Bynum, Dupuyer, Pendroy, Heart Butte, East Glacier Park, and
Browning
128 PM MST Wed Feb 26 2025

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 6 PM MST THURSDAY...

* WHAT...West to Southwest winds 30 to 40 mph with gusts up to 80 
  mph along the Rocky Mountain Front and up to 70 mph over the high 
  plains.

* WHERE...The Montana Hi-Line adjacent to the Rocky Mountain Front, 
  and Southern High Plains.

* WHEN...From 5 AM to 6 PM MST Thursday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Difficult to hazardous travel, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds initially increase along the Rocky 
  Mountain Front early Thursday before expanding onto the plains by 
  the late morning and early afternoon hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those operating high profile vehicles and or towing light weight 
trailers will encounter difficult to hazardous travel conditions.

&&

$$

RG
6 follow-up statements
920 
WWUS75 KTFX 270959
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
259 AM MST Thu Feb 27 2025

MTZ301>303-308-280100-
/O.CON.KTFX.HW.W.0011.250227T1200Z-250228T0100Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern High Plains-
Including the following locations: East Glacier Park, Babb,
Marias Pass, Choteau, Cut Bank, Browning, Saint Mary, Bynum,
Dupuyer, Ethridge, Heart Butte, Logan Pass, Pendroy, Kiowa, and
Santa Rita
259 AM MST Thu Feb 27 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 35 to 45 mph, with gusts up to 80 mph along the 
  Rocky Mountain Front, and up to 70 mph over the plains.

* WHERE...The Montana Hi-Line adjacent to the Rocky Mountain Front, 
  and Southern High Plains.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Brusda
849 
WWUS75 KTFX 271651
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
951 AM MST Thu Feb 27 2025

MTZ306-311-280300-
/O.EXB.KTFX.HW.W.0011.250227T2000Z-250228T0300Z/
Northern Blaine County-Bears Paw Mountains and Southern Blaine-
Including the following locations: Rocky Boy, Harlem, Hogeland,
Fort Belknap, Zurich, and Chinook
951 AM MST Thu Feb 27 2025

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST 
THIS EVENING...

* WHAT...West winds 20 to 35 mph with gusts up to 60 mph expected.

* WHERE...Bears Paw Mountains and Southern Blaine and Northern 
  Blaine County.

* WHEN...From 1 PM this afternoon to 8 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ301>303-308-280100-
/O.CON.KTFX.HW.W.0011.000000T0000Z-250228T0100Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern High Plains-
Including the following locations: Logan Pass, Heart Butte,
Kiowa, Santa Rita, Marias Pass, Ethridge, Bynum, Saint Mary, East
Glacier Park, Dupuyer, Pendroy, Babb, Cut Bank, Browning, and
Choteau
951 AM MST Thu Feb 27 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 35 to 45 mph, with gusts up to 80 mph along the 
  Rocky Mountain Front, and up to 70 mph over the plains.

* WHERE...The Montana Hi-Line adjacent to the Rocky Mountain Front, 
  and Southern High Plains.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Difficult to hazardous travel, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

IG
219 
WWUS75 KTFX 271801
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1101 AM MST Thu Feb 27 2025

MTZ304-305-280300-
/O.EXB.KTFX.HW.W.0011.000000T0000Z-250228T0300Z/
Eastern Toole and Liberty-Hill County-
Including the following locations: Lothair, Chester, Havre,
Joplin, Whitlash, Shelby, Galata, and Devon
1101 AM MST Thu Feb 27 2025

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 20 to 35 mph with gusts up to 60 mph.

* WHERE...Eastern Toole and Liberty Counties, and Hill County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ301>303-308-280100-
/O.CON.KTFX.HW.W.0011.000000T0000Z-250228T0100Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern High Plains-
Including the following locations: Logan Pass, Heart Butte,
Kiowa, Santa Rita, Marias Pass, Ethridge, Bynum, Saint Mary, East
Glacier Park, Dupuyer, Pendroy, Babb, Cut Bank, Browning, and
Choteau
1101 AM MST Thu Feb 27 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 35 to 45 mph, with gusts up to 80 mph along the 
  Rocky Mountain Front, and up to 70 mph over the plains.

* WHERE...The Montana Hi-Line adjacent to the Rocky Mountain Front, 
  and Southern High Plains.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Difficult to hazardous travel, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ306-311-280300-
/O.CON.KTFX.HW.W.0011.250227T2000Z-250228T0300Z/
Northern Blaine County-Bears Paw Mountains and Southern Blaine-
Including the following locations: Rocky Boy, Harlem, Hogeland,
Fort Belknap, Zurich, and Chinook
1101 AM MST Thu Feb 27 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 20 to 35 mph with gusts up to 60 mph expected.

* WHERE...Bears Paw Mountains and Southern Blaine and Northern 
  Blaine County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

IG
808 
WWUS75 KTFX 271958
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1258 PM MST Thu Feb 27 2025

MTZ301>303-308-280100-
/O.CON.KTFX.HW.W.0011.000000T0000Z-250228T0100Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern High Plains-
Including the following locations: Logan Pass, Heart Butte,
Kiowa, Santa Rita, Marias Pass, Ethridge, Bynum, Saint Mary, East
Glacier Park, Dupuyer, Pendroy, Babb, Cut Bank, Browning, and
Choteau
1258 PM MST Thu Feb 27 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 35 to 45 mph, with gusts up to 70 mph.

* WHERE...The Montana Hi-Line adjacent to the Rocky Mountain Front, 
  and Southern High Plains.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Difficult to hazardous travel, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ304-305-280300-
/O.CON.KTFX.HW.W.0011.000000T0000Z-250228T0300Z/
Eastern Toole and Liberty-Hill County-
Including the following locations: Lothair, Chester, Havre,
Joplin, Whitlash, Shelby, Galata, and Devon
1258 PM MST Thu Feb 27 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 20 to 35 mph with gusts up to 60 mph.

* WHERE...Eastern Toole and Liberty Counties, and Hill County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ306-311-280300-
/O.CON.KTFX.HW.W.0011.250227T2000Z-250228T0300Z/
Northern Blaine County-Bears Paw Mountains and Southern Blaine-
Including the following locations: Rocky Boy, Harlem, Hogeland,
Fort Belknap, Zurich, and Chinook
1258 PM MST Thu Feb 27 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 20 to 35 mph with gusts up to 60 mph.

* WHERE...Bears Paw Mountains and Southern Blaine and Northern 
  Blaine County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

IG
138 
WWUS75 KTFX 280055
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
555 PM MST Thu Feb 27 2025

MTZ304>306-280200-
/O.CAN.KTFX.HW.W.0011.000000T0000Z-250228T0300Z/
Eastern Toole and Liberty-Hill County-Northern Blaine County-
Including the following locations: Joplin, Lothair, Harlem,
Chester, Devon, Shelby, Havre, Zurich, Fort Belknap, Chinook,
Hogeland, Galata, and Whitlash
555 PM MST Thu Feb 27 2025

...HIGH WIND WARNING IS CANCELLED...

The threat for high winds has ended.

$$

MTZ301>303-308-280200-
/O.EXP.KTFX.HW.W.0011.000000T0000Z-250228T0100Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern High Plains-
Including the following locations: Marias Pass, Ethridge, Heart
Butte, Choteau, Cut Bank, Pendroy, East Glacier Park, Babb, Logan
Pass, Saint Mary, Bynum, Browning, Kiowa, Dupuyer, and Santa Rita
555 PM MST Thu Feb 27 2025

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

The threat for high winds has ended.

$$

MTZ311-280300-
/O.CON.KTFX.HW.W.0011.000000T0000Z-250228T0300Z/
Bears Paw Mountains and Southern Blaine-
Including the following locations: Rocky Boy
555 PM MST Thu Feb 27 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 20 to 35 mph with gusts up to 60 mph.

* WHERE...Bears Paw Mountains and Southern Blaine.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Glinskas
888 
WWUS75 KTFX 280250
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
750 PM MST Thu Feb 27 2025

MTZ311-280400-
/O.EXP.KTFX.HW.W.0011.000000T0000Z-250228T0300Z/
Bears Paw Mountains and Southern Blaine-
Including the following locations: Rocky Boy
750 PM MST Thu Feb 27 2025

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

The threat for high winds has ended.

$$

Glinskas

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 26, 10:32 AM MST, 2 hours 56 minutes earlier. Its key messages:

  • Breezy winds today may become strong on the Rocky Mountain Front and adjacent plains on Thursday, before decreasing again Thursday night.
  • Mild temperatures with dry conditions will persist through at least Sunday across North Central and Southwest Montana, continuing the threat for minor flooding due to snowmelt.
  • The next system to bring precipitation and cooler temperatures will move into the area for Monday through at least next Wednesday.
Area forecast discussion, Feb 26, 10:32 AM MST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1032 AM MST Wed Feb 26 2025

Aviation Section Updated.

.KEY MESSAGES...

 - Breezy winds today may become strong on the Rocky Mountain
   Front and adjacent plains on Thursday, before decreasing again
   Thursday night.

 - Mild temperatures with dry conditions will persist through at
   least Sunday across North Central and Southwest Montana,
   continuing the threat for minor flooding due to snowmelt.

 - The next system to bring precipitation and cooler temperatures
   will move into the area for Monday through at least next
   Wednesday.

&&

.DISCUSSION...
/Issued 440 AM MST Wed Feb 26 2025/

 - Meteorological Overview:

A weak shortwave trough will exit Montana this morning, allowing
any lingering mainly mountain rain/snow showers to diminish. A
high pressure ridge is then forecast to build into the Western
United States ahead of a low pressure trough system over the
northeastern Pacific Ocean. This will keep North Central, Central,
and Southwest Montana generally dry through at least Sunday, while
helping to warm temperatures to between 10 and 20 degrees above
seasonal averages, with some areas over the plains possibly
reaching a high of 60 degrees F. However, these mild temperatures
will also help continue snowmelt out of the mountains and from any
lingering snow cover at lower elevations, continuing the threat
for minor flooding; please see HYDROLOGY section for more details.
Breezy westerly winds will also continue across much of the area
today through Thursday, especially over the plains. The strongest
winds are forecast to occur on Thursday on the Rocky Mountain
Front and adjacent plains, as the passage of a weak and quick-
moving shortwave trough enhances the low- to mid-level winds
across North Central Montana. Some areas may even approach High
Wind criteria; please see Forecast Confidence & Scenarios section
for details. Winds are then forecast to decrease through the
weekend as the high pressure ridge rebuilds into the area.

The ridge will start to be broken down by a low pressure area
moving east across the Southwestern United States through the
weekend. The large Pacific low pressure trough is then forecast to
move onto the Pacific coast on Sunday and across the western half
of the United States Monday through Tuesday. Although this trough
will be weakened as it moves over the land, it will likely have
enough energy and cooler air to bring a good chance of widespread
precipitation to the area. Mountain snow will be likely with more
of a mix of rain and snow at lower elevations, as temperatures
generally cool back closer to normal. The main portion of the
trough is forecast to move east of the area on Wednesday, but weak
troughiness will persist, continuing the cool and unsettled
pattern.

 - Forecast Confidence & Scenarios:

Wind Thursday:
Deterministic forecast guidance indicates that the passage of the
shortwave trough will cause low- to mid-level (850-700 mb) winds
to strengthen to between mainly 45 and 55 kt over the plains of
North Central and Central Montana, with winds up to 70 kt right
along the Rocky Mountain Front. However, it occurs within a small
6-hour window from around 10 am to 4 pm MST. The ECMWF Extreme
Forecast Index is barely above zero for the Rocky Mountain Front
and east out to the Cut Bank area, while probabilistic guidance
only gives a 25 to 45 percent probability of reaching High Wind
criteria. Recently, guidance has had a mixed success rate in
predicting high winds. The combination of the small window of
occurrence and the recent mixed performance of guidance is leading
me to hold off on any High Wind highlights for now, but will leave
the door open to issuing them if later guidance tends stronger.

Snow Monday through Wednesday:
Current deterministic guidance is forecasting 6 to 10 inches of
snowfall in the mountains above 7000 feet across Southwest Montana
and above 6000 feet in the mountains of Central Montana and on the
Rocky Mountain Front over a 48-hour period; lower elevations are
mostly in the 1 to 3 inch range. However, the latest NBM
probabilistic guidance only gives a 40 to 60 percent chance of
greater than 6 inches of snow accumulation during that same
48-hour period in the mountains, and a 15 to 35 percent
probability of greater than 2 inches at lower elevations. Granted,
this far out in the forecast, the NBM does not include the higher-
resolution short-range model guidance, which may increase these
probabilities. Regardless, with this potential event half a week
away and forecast amounts mainly in the Winter Weather Advisory
range, will hold off on any Winter highlights for now and continue
to monitor the situation.
-Coulston

&&

.AVIATION...
26/18Z TAF Period

VFR conditions prevail through the TAF period. High clouds will
move across the region. There will be breezy west to southwest
winds this afternoon across North-central MT and will decrease
for the evening and night. -Wilson

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.HYDROLOGY...
Snow melt continues across all lower elevations of Southwest,
Central, and North Central Montana; with the most significant 24hr
snow depth and snow water equivalent changes (i.e. losses)
occurring over the plains of Central and North Central Montana and
in the Three Forks, Townsend, Bozeman areas in Southwest Montana.
Rivers, creeks, and streams across the region have been rising
due to this influx of snowmelt runoff, with the most significant
rises occurring in the Milk River from runoff originating in the
Bears Paw Mountains like Big Sandy and Clear Creeks. Additionally,
the Missouri River near Landusky has seen water levels rise from
runoff from the surrounding Island Ranges and lower elevations to
the north and south. In Southwest Montana the Jefferson River near
Three Forks was approaching Action Stage.

Going forward through the rest of the work week and into the
weekend additional snowmelt and subsequent runoff will continue
during the daylight hours as well above normal temperatures
persist, with overnight temperatures near to below freezing
helping to slow or stop the snowmelt, especially across Southwest
Montana. Given subsurface ground temperatures are still below
freezing, flooding of low-lying areas will remain the primary
concern; however, rises on creeks, streams, and rivers will
continue to occur, especially those emanating from the Island
Ranges of Central and North Central Montana and the foothills of
the mountains in Southwest Montana. Ice jam flooding will remain
a concern until most ice is melted on rivers across the region.
-Moldan/AM

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  50  35  59  33 /   0   0   0   0
CTB  45  30  51  28 /   0   0   0   0
HLN  46  25  49  29 /  10   0   0   0
BZN  43  18  46  21 /  10   0   0   0
WYS  38   3  39   2 /  10   0   0   0
DLN  41  21  46  23 /  10   0   0   0
HVR  51  28  57  28 /   0   0   0   0
LWT  43  29  54  29 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&

http://www.weather.gov/greatfalls

Nearby

High Wind Warnings in Montana, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.